My mother is 73yo post uterine cancer with subsequent chemo and radiation therapy. It is nearly a year since the completion of her radiation. She has been diagnosed with radiation enteritis. Is presently on Nexium following a bout of vomiting and diarrhea, weight loss. She has had endoscopy, colonoscopy and a capsule study all of which revealed irritation and inflammation, no strictures. She has been following the standard radiation enteritis diet. She has always experienced banding discomfort with intermittent sharp pain in her lower abdominal area, always accompanied by a loud "gurgling" noise (sounds like a drain unclogging). This occurs daily after lunch and lasts until well after dinner hours. The discomfort does not keep her awake, nor does it wake her up during hours of sleep. She generally has one soft formed stool in the morning. However, there are intermittent episodes (days, or weeks apart) of diarrhea with voluminous flatulence once or twice in the morning. She has been treated with Xanax/mylicon which offered no relief. Bentyl as prescribed following capsule study-no strictures noted, with no relief. GI and Gyn/Oncology are unfamiliar with this and have found no solution to the issue. Does anyone have any experience with this or thoughts for possible relief?
I too have post radiation enteritis which occurred after acute radiation enteritis had resolved. I took probiotics thinking that the radiation probably killed a lot of good bacteria-No, NO. The radiation caused an increase in bacteria and the probiotics made everything start up again. Now I have a chronic problem. Probiotics are good things but not for post radiation patients, at least, until the increased flora has abated.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.